Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2001, 8:39 AM CST for Comanche County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 8:39 AM CST (14:39 UTC)
- Expired
- Feb 24, 2001, 9:30 AM CST
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:20 AM CST | Thunderstorm Wind 52 E | De Leon, TX | Utility poles were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 18.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:35 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 24, 5:35 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 535 AM CST SAT FEB 24 2001 AVIATION DISCUSSION... STRONG THUNDERSTORMS AND EVENTUAL CROSS WINDS ASSOCIATED WITH THE PASSAGE OF THE DRY LINE WILL GREATLY HAMPER AIRPORT OPERATIONS AFTER 15Z. ELEVATED SHOWERS WILL CONTINUE THROUGH 14Z WITH THUNDERSTORMS RAPIDLY FORMING A LINE BETWEEN ABI AND SPS AFTER DAYBREAK. THIS BOUNDARY WILL REACH A SHERMAN-DFW-BROWNWOOD LINE BETWEEN 15-17Z AND MOVE RAPIDLY EASTWARD IN THE AFTERNOON. EXPECT MVFR CIGS THROUGH 17Z WITH VFR NO CIG THEREAFTER. WILL MENTION STRONG WIND GUSTS AND WILL LIKELY ISSUE AIRPORT ADVISORY FOR WIND WITH OR WITHOUT CONVECTION THROUGH MUCH OF THE DAY. ...48... PUBLIC DISCUSSION... COMPLEX FORECAST TODAY. FOR SHORT TERM...HIGH DEWPOINTS SPREADING NORTHWARD ACROSS NORTH TEXAS AHEAD OF DRY LINE IN FAR WEST TEXAS. BEST 850 WINDS ARE CURRENTLY ACROSS NORTH TEXAS BUT BEST SHEAR AND INSTABILITY WEST OF AREA WHERE STRONGER 500 WIND FIELD EXISTS SPREADING ACROSS SOUTHWEST TEXAS. BY THE TIME 500 JET MOVES INTO NORTH TEXAS...850 WINDS WILL VEER AND WEAKEN SOMEWHAT...WITH BEST SHEAR EAST OF AREA...AND WINDS UNIDIRECTIONAL ACROSS THE REGION. UNLESS THUNDERSTORMS DEVELOP ACROSS THE AREA DURING THE NEXT FEW HOURS...LOOKS LIKE THE MAIN SEVERE WEATHER THREAT WILL BE A SQUALL LINE DEVELOPING ALONG THE DRY LINE AND SPREADING EASTWARD DURING THE EARLY MORNING INTO WESTERN ZONES...CENTRAL ZONES BY MID MORNING...AND EASTERN ZONES BY LATE MORNING TO EARLY AFTERNOON. WILL BE SOME LOCALLY HEAVY RAIN...BUT WITH WARM FRONT LIFTING NORTHWARD INTO OKLAHOMA...NO BOUNDARY FOR ANY PROLONGED HEAVY RAIN ACROSS NORTH TEXAS AT THIS TIME. THEREFORE WILL NOT ISSUE A FLASH FLOOD WATCH...ALTHOUGH GROUND OVER MOST OF NORTH TEXAS IS SATURATED. BELIEVE STREET FLOODING AND PONDING IN LOW LYING AREAS WILL BE THE MAIN PROBLEM. STRONG 850 WINDS WILL MIX DOWN TO SURFACE...RESULTING IN STRONG SOUTHWEST TO WEST WINDS AFTER STORMS PASS...SO WILL ISSUE A WIND ADVISORY FOR ALL OF NORTH TEXAS TODAY. WINDS WILL DECREASE TO 15 TO 25 TONIGHT...LIGHT AND VARIABLE SUNDAY...BECOMING SOUTHERLY BY AFTERNOON. CLOUDS WILL INCREASE SUNDAY NIGHT...WITH CLOUDY SKIES AND A CHANCE OF RAIN BY MONDAY AS ISENTROPIC LIFT SETS UP ACROSS THE REGION. DFW 73/45/68/46 7000 ACT 76/47/69/48 6000 .FTW...WIND ADVISORY AREAWIDE TODAY THROUGH 600 PM.
In the hours before
Special weather statement, Feb 24, 4:00 AM CST, 4 hours 39 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST SAT FEB 24 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. DURING THE NIGHT A WARM FRONT MOVED NORTH ACROSS ALL OF NORTH CENTRAL TEXAS...SPREADING WARM MOIST AND INCREASINGLY UNSTABLE AIR ACROSS NORTH TEXAS. A DRY LINE CURRENTLY LOCATED FROM JUST EAST OF LUBBOCK TO MIDLAND WILL MOVE EAST EARLY THIS MORNING. THUNDERSTORMS CURRENTLY IN NORTHWEST TEXAS ARE EXPECTED TO DEVELOP SOUTHWARD ALONG THE DRY LINE. THE MAIN THREAT EARLY THIS MORNING WEST OF INTERSTATE 35 WILL BE LARGE HAIL AND DAMAGING WINDS. A STRONG WIND FIELD AT THE MID LEVELS WILL MOVE INTO NORTH TEXAS AFTER SUNRISE. THIS WILL INCREASE THE WIND SHEAR FOR ISOLATED TORNADO DEVELOPMENT. THEREFORE...AFTER SUNRISE THE TORNADO THREAT WILL INCREASE EAST OF INTERSTATE 35...WITH THE GREATEST THREAT OF TORNADOES EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20. WITH A STRONG PRESSURE GRADIENT AND STRONG LOW LEVEL WINDS JUST OFF THE SURFACE...THE SURFACE WINDS WILL INCREASE AND BECOME MORE SOUTHWEST AND WEST AFTER THE STORMS PASS BY. A WIND ADVISORY IS IN EFFECT UNTIL 600 PM TODAY FOR ALL OF NORTH TEXAS FOR SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. THE WINDS WILL DECREASE AFTER SUNSET. THERE WILL BE LOCALLY HEAVY RAIN WITH THE THUNDERSTORMS. ALTHOUGH THE GROUND IS SATURATED ACROSS THE REGION...THE MAIN PROBLEM WILL BE STREET FLOODING AND PONDING IN LOW LYING AREAS. THE STORMS WILL BE FAST MOVING...SO NO PROLONGED HEAVY RAINFALL IS EXPECTED. 59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:20 PM CST | Flash Flood Warning | FWD | Parker | 115 min |
| Feb 24, 6:57 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| Feb 24, 9:05 AM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 55 min |
| Feb 24, 9:27 AM CST | Severe Thunderstorm Warning | FWD | Hood, Parker | 63 min |
| Feb 24, 9:42 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 48 min |
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Feb 24, 10:07 AM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Feb 24, 10:21 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Feb 24, 10:26 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 64 min |
| Feb 24, 10:35 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Feb 24, 11:04 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 56 min |
| Feb 24, 11:12 AM CST | Severe Thunderstorm Warning | FWD | Rockwall | 48 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 61 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.